MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM COLLARED HA COATED STD STEM SIZE 4; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM COLLARED HA COATED STD STEM SIZE 4; CEMENTLESS HIP STEM
Catalog Number 01.18.234
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 01/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs on 16 february 2018: femoral fracture occurred 3 days after primary cementless total hip arthroplasty in a 86 year old patient.No trauma was reported.Immediate postoperative fractures are known possible adverse events of total hip replacements.They may be due to the normal bone weakening caused by the intraoperative femoral preparation and favoured by bone morphology and mechanical properties.There is no reason to suspect a malfunctioning device.Batch review performed on 19 february 2018: lot 172626: (b)(4) items manufactured and released on 11 october 2017.Expiration date: 2022-10-01.No anomalies found related to the issue.To date, (b)(4)items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Three days after primary the surgeon detected a femur fracture.The cause of the fracture is unknown.The surgeon revised successfully the stem and the head with another company's product.

Brand Name
STEM COLLARED HA COATED STD STEM SIZE 4
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7281745
Report Number3005180920-2018-00065
Device Sequence Number16173761
Product Code LZO
UDI-Device Identifier07630030804595
UDI-Public07630030804595
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Catalogue Number01.18.234
Device Lot Number172626
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2018
Initial Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR